Alert archive / Nevada / Red Flag Warnings in 2024
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 21, 2024, 1:31 PM PDT for 5 counties in Nevada. It took effect at Aug 22, 2024, 10:00 AM PDT. It was in force for 36 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 21, 2024, 1:31 PM PDT (20:31 UTC)
- In effect from
- Aug 22, 2024, 10:00 AM PDT
- Expired
- Aug 23, 2024, 10:13 PM PDT
- In force
- 36 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 12:30 PM PDT | NON-TSTM WND GST 60 | 19 N Mercury, NV | |
| Aug 23, 7:32 AM PDT | NON-TSTM WND GST 83 | 11 Sse Blue Eagle Ranch, NV | Station (TMBN2) Timber Mountain, Elevation 9000 ft. |
| Aug 23, 7:32 AM PDT | NON-TSTM WND GST 83 | 11 Sse Blue Eagle Ranch, NV | Timber Mtn RAWS (TMBN2), elevation 9000 feet. |
| Aug 23, 7:32 AM PDT | NON-TSTM WND GST 83 | 11 Sse Blue Eagle Ranch, NV | Timber Mtn RAWS (TMBN2), elevation 9000 feet. |
| Aug 23, 10:11 AM PDT | NON-TSTM WND GST 81 | 2 Ene Wheeler Peak Snot, NV | Mather RAWS (MTHN2), elevation 9268 feet. |
| Aug 23, 10:11 AM PDT | NON-TSTM WND GST 81 | 2 Ene Wheeler Peak Snot, NV | Mather RAWS (MTHN2), elevation 9268 feet. |
| Aug 23, 10:11 AM PDT | NON-TSTM WND GST 81 | 2 Ene Wheeler Peak Snot, NV | Station (MTHN2) Mather, Elevation 9268 ft. |
| Aug 23, 10:03 PM PDT | HIGH SUST WINDS 35 | 5 Sw Ruby Valley, NV | Station (RBVN2) Ruby Valley, Elevation 6891 ft. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS85 KLKN 212031 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 131 PM PDT Wed Aug 21 2024 NVZ425>427-470-221515- /O.UPG.KLKN.FW.A.0009.240822T1700Z-240824T0400Z/ /O.NEW.KLKN.FW.W.0013.240822T1700Z-240824T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 131 PM PDT Wed Aug 21 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THURSDAY TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM Thursday to 11 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
206 WWUS85 KLKN 220836 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 136 AM PDT Thu Aug 22 2024 NVZ425>427-470-230245- /O.CON.KLKN.FW.W.0013.240822T1700Z-240824T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 136 AM PDT Thu Aug 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
866 WWUS85 KLKN 222008 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 108 PM PDT Thu Aug 22 2024 NVZ469-231500- /O.EXB.KLKN.FW.W.0013.240823T1700Z-240824T0600Z/ Central Elko County- 108 PM PDT Thu Aug 22 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 11 PM PDT Friday. * Affected Area...Fire Weather Zone 469 Central Elko County. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425>427-470-231500- /O.CON.KLKN.FW.W.0013.000000T0000Z-240824T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 108 PM PDT Thu Aug 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
855 WWUS85 KLKN 230904 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 204 AM PDT Fri Aug 23 2024 NVZ425>427-470-240315- /O.CON.KLKN.FW.W.0013.000000T0000Z-240824T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 204 AM PDT Fri Aug 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ469-240315- /O.CON.KLKN.FW.W.0013.240823T1700Z-240824T0600Z/ Central Elko County- 204 AM PDT Fri Aug 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469... * Affected Area...Fire Weather Zone 469 Central Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
825 WWUS85 KLKN 232003 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 103 PM PDT Fri Aug 23 2024 NVZ425>427-469-470-240600- /O.CON.KLKN.FW.W.0013.000000T0000Z-240824T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Central Elko County-Eastern Elko County- 103 PM PDT Fri Aug 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, 469, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe, Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
211 WWUS85 KLKN 240513 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1013 PM PDT Fri Aug 23 2024 NVZ425>427-469-470-240615- /O.CAN.KLKN.FW.W.0013.000000T0000Z-240824T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Central Elko County-Eastern Elko County- 1013 PM PDT Fri Aug 23 2024 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, 469, AND 470... The National Weather Service in Elko has cancelled the Red Flag Warning. Based off current observations across the region, relative humidities have recovered and winds have subsided such that critical fire weather conditions are no longer being met. Therefore the warning is being cancelled early. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 21, 1:17 AM PDT, 12 hours 14 minutes earlier.
Area forecast discussion, Aug 21, 1:17 AM PDT, 12 hours 14 minutes before
Area Forecast Discussion National Weather Service Elko NV 117 AM PDT Wed Aug 21 2024 .SYNOPSIS...Dry conditions along with breezy to locally windy conditions expected through Thursday. Cooler temperatures and windy conditions along with a chance of showers and thunderstorms by the end of the week and into the weekend. && .SHORT TERM...Today through Thursday night. Satellite loop this morning is showing clear skies over northern and central Nevada. A look at the broader picture shows an upper ridge over eastern New Mexico and western Texas with an upper trough spinning over the Pacific Northwest. The forecast area continues to sit in between these two systems as southwest flow remains aloft. Skies today will remain mostly sunny with breezy afternoon winds. Highs will be in the 80s. Look for mostly clear and dry conditions tonight with lows in the 40s. For Thursday through Thursday night, all models show the upper level low pressure system diving south along the west coast of the United States, to a positions just off the coast of Oregon and northern California. The upper ridge will slide eastward during this time frame. Strong winds will develop across the forecast area. Southwest winds of 20 to 30 mph with gusts to 45 mph will be possible mainly in central Nevada, while lower speeds are expected in the north with gusts to 35 mph or so. An isolated shower or thunderstorm is possible in far southern White Pine county. With the strong winds, patchy blowing dust is also possible especially in central Nevada. Highs will be in the 80s. Dry conditions and mostly clear skies will continue into the overnight with lows in the 40s. .LONG TERM...Friday through next Wednesday The next weather maker for the Silver State sits poised just offshore in the form of a large upper level trough on Friday. Overall the pattern across the CONUS is represented by the trough just off the west coast and a broad ridge over the eastern half of the country with associated large dome of high pressure over Texas. 500-mb model guidance promotes south-southwest flow over the region Friday that will veer westerly Friday night and into Saturday as a cold front drags through the area during the day on Saturday. QPF probabilities squeeze a few showers out of the system as it passes Saturday though this will primarily be a wind event. Sustained winds of 20-25 knots are possible Friday afternoon ahead of the cold front. Behind the boundary even as winds subside Saturday afternoon high temperatures dive into the upper 60s lower 70s Saturday and again Sunday afternoon. As this is a very dynamic system the passage will occur quickly and any convection that does initiate along the boundary will be fast moving and short lived. CAPE values along and ahead of the front are minimal and PWat values are hard to come by with this system so convective chances look to be low at this time. By the end of the weekend zonal flow aloft takes over as the vigorous low pressure system shifts further east. Dry air behind the system will persist through the start of the work week. Tuesday night some moisture will advect up into the southern portion of the CWA as high pressure builds into the Desert Southwest from the south and a shortwave meanders onshore over southern California. These two systems will combine to promote southerly flow back over the region and allow some moisture over Nye and White Pine Counties. Dry thunderstorms over the southern CWA will be possible Wednesday afternoon with CAPE in the 100-150 J/kg and PWat values between 0.5 and 0.7 promote dry convection, though LI values are 0 at best for convective initiation. Temperatures will rebound as well as high pressure builds back into the SW CONUS. The warm-up begins Monday with daytime highs in the low to mid 80s and continues into Tuesday and Wednesday as max temperatures are expected to top out in the upper 80s and low 90s. && .AVIATION...VFR conditions are expected over the next 24 hours. Wind gusts to 25KT possible during the afternoon hours. && .FIRE WEATHER...Breezy winds and low relative humidity values today will lead to elevated fire weather conditions over the entire forecast area. Southwest winds will gust to 20 to 30 mph with relative humidity dropping to the single digits in some locales in central Nevada. No precipitation is expected today. By Thursday and Friday, strong winds will develop out ahead of the next weather system. Wind gusts of 35 mph will develop on Thursday with gusts to 45 mph on Friday. Combined with critical relative humidity values less than 10 percent, a fire weather watch has been issued for fire zones 425-427, and 470. By Saturday, the upper low pressure system will begin its move inland, bringing some moisture to portions of northern Nevada. This will result in cooling temperatures for Saturday and increasing RH values to at or above 15 percent. In addition, look for isolated to scattered showers and isolated thunderstorms through the weekend. There will be some wind but critical fire conditions are not expected to be met. After Monday, conditions are expected to dry out with gradually warming conditions next week. && .LKN Watches/Warnings/Advisories... Fire Weather Watch from Thursday morning through Friday evening Central Nevada-Toiyabe...Eastern Elko County...Northern Nye County-Mojave...White Pine and Northeast Nye Counties. && 86/99/86/86
Nearby
Red Flag Warnings in Nevada, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.